MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP HEPATITIS B SURFACE ANTIGEN (HBS); HEPATITIS B SURFACE ANTIGEN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP HEPATITIS B SURFACE ANTIGEN (HBS); HEPATITIS B SURFACE ANTIGEN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A (b)(6) based customer observed false negative result from a sample with advia centaur cp hepatitis b surface antigen (hbs) assay on comparison with initial results from the same sample.The sample was drawn from a dialysis patient that recovered repeat reactive (1.10, 1.08, 1.21 index) on advia centaur cp (instrument id - 638533) with advia centaur hbsag kit lot 211 and confirmed (100.88% neutralization) with the advia centaur cp hbsag confirmatory (conf) assay.When the sample was tested on a different advia centaur cp (536406) it was initial reactive (1.03 index) but repeats were nonreactive (0.88 and 0.89 index) however it was confirmed (120.5% neutralization) with the advia centaur cp conf assay.Customer indicated both levels of biorad qc, negative and positive, were in range on both systems.The customer declined service as both advia centaur cps have all qc in range for all assays.The sample was sent to their reference lab which used advia centaur (xp or xpt) and the result was reactive and confirmed.The customer was not able to provide a list of medications/supplements the patient was taking.There is no sample left to investigate.The sensitivity section of the advia centaur cp hbsag instructions for use (ifu) (10629974 revision g) lists the "95% confidence interval (ci) for sensitivity as 97.60% - 100.00%" so a certain number of false negatives are expected for this assay.One false negative result does not indicate a product problem with advia centaur cp hbsag kit lot 211.A review of internal data indicates advia centaur cp hbsag kit lot 211 is performing as intended.The cause of the intermittent false negative result seen by the customer with this one sample when using advia centaur cp hbsag kit lot 211 could not be determined but siemens cannot rule out pre-analytical factors, a sample issue, or normal assay performance.Based on the investigation, no product problem was identified.No further evaluation of the device is required.Mdr 1219913-2022-00056 was filed for the same event.
 
Event or Problem Description
Customer observed false negative results from a sample with advia centaur cp hbsag (hbs) assay on comparison with initial reactive results from the same sample.The sample was repeated on another advia centaur cp because the initial result was positive and the patient's previous result from (b)(6) 2021 was negative for hbs.The negative results were reported to the physician who did not question the results.The confirmed positive results were considered the correct result and were sent out as corrected results.There were no reports that treatment was altered or postponed or adverse health consequences due to the discordant false negative advia centaur cp hbs results.

Brand Name
ADVIA CENTAUR CP HEPATITIS B SURFACE ANTIGEN (HBS)
Common Device Name
HEPATITIS B SURFACE ANTIGEN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
eiman sulieman
333 coney street
walpole, MA 02032
7372808688
MDR Report Key13514835
Report Number1219913-2022-00053
Device Sequence Number19885615
Product Code LOM
UDI-Device Identifier00630414472867
UDI-Public00630414472867
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2022
Device Model NumberN/A
Device Catalogue Number10309057
Device Lot Number211
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2022
Initial Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown